Breaking: CHD Responds to News of Life-Threatening Reaction to Pfizer COVID Vaccine. Will Regulators Take Action?
In August, CHD asked regulators to investigate the use of polyethylene glycol (PEG) in COVID mRNA vaccines, which could have caused the severe allergic reactions reported this week by two of the first UK recipients of Pfizer’s vaccine.
England’s National Health Service (NHS) warned Wednesday that people “with a history of a significant allergic reaction to a vaccine, medicine or food” should not be given the COVID-19 vaccine developed by U.S. pharmaceutical giant Pfizer and Germany’s BioNTech. UK’s Medical and Health products Regulatory Agency, as reported by The Wall Street Journal, reminded health-care workers that vaccinations should only be carried out in facilities where resuscitation measures are available.
These warnings came after two National Health Service employees who were part of the first tranche to receive the vaccine on Tuesday suffered adverse reactions.
NHS England said in a statement that both of the medical workers who experienced anaphylactoid reactions to the Pfizer vaccine had a “strong past history of allergic reactions.”
According to these news reports, documents published by the two companies showed that people with a history of severe allergic reactions were excluded from the clinical trials. Therefore, this life-threatening adverse safety signal did not appear in their clinical trial safety data.
On Aug. 26, Children’s Health Defense (CHD) sent a letter to Dr. Jerry Menikoff, director office for Human Research Protections Dept. of Health and Human Services regarding the Phase III Moderna mRNA-1273 vaccine. The letter requested the Office for Human Research Protections investigate the use of polyethylene glycol (PEG) in Moderna’s COVID-19 mRNA vaccine. Pfizer’s COVID vaccine, which also uses mRNA technology, also contains PEG.
Approximately 8% of the U.S. population has highly elevated levels of anti-PEG antibodies. The concerns we laid out in our letter about the Moderna vaccine were related to the fact that injecting a PEG-containing vaccine into individuals with pre-existing PEG antibodies could lead to life-threatening anaphylaxis.
Such was the case with a member of CHD, Harold Gielow, a retired military Lt. Col USMC who suffers with severe anaphylactic response to polyethylene glycol. In fact, the last time Gielow was exposed to an injected drug that contained PEG, he went pulseless, requiring an injection of epinephrine. His PEG allergy was diagnosed by Johns Hopkins. (continue reading)